Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Fever Due To A Blood Transfusion?

My father received a blood transfusion yesterday. After the first pint he was fine. No fever, felt good, was able to stand. Fifteen minutes into the second pint he had a fever of 105.5. He couldnt stand, then went unresponsive. Now he seems on the verge of death. Hospital says that it is an infection, but we believe it was "bad" blood. Help!
Sat, 30 Jan 2021
Report Abuse
Radiologist 's  Response
Hi,

Blood transfusion can cause rare interactions even after matching of blood group and taking precautions. Sorry to know that your father got the reactions after giving blood. Please inform the blood bank and they need to get an investigation done for both the blood packets to see if there was any mistake. This is always done when the patient has reactions.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Vivek Chail, Radiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Blood transfusion


Loading Online Doctors....
What Causes Fever Due To A Blood Transfusion?

Hi, Blood transfusion can cause rare interactions even after matching of blood group and taking precautions. Sorry to know that your father got the reactions after giving blood. Please inform the blood bank and they need to get an investigation done for both the blood packets to see if there was any mistake. This is always done when the patient has reactions. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Vivek Chail, Radiologist